Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 231, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 24, 2015, 6:10 PM CDT for Issaquena County, Warren County, Mississippi; East Carroll Parish, Madison Parish, Louisiana. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 24, 2015, 7:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties East Carroll Parish, LA, Madison Parish, LA, Issaquena County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:30 PM CDT | TSTM WND DMG | 1 S Transylvania, LA | POWER LINES DOWN |
| Jun 24, 6:30 PM CDT | TSTM WND DMG | 3 Ese Tallulah, LA | A FEW TREES DOWN ALONG HWY 80 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365 WUUS54 KJAN 242310 SVRJAN LAC035-065-MSC055-149-250000- /O.NEW.KJAN.SV.W.0231.150624T2310Z-150625T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 610 PM CDT WED JUN 24 2015 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN EAST CARROLL PARISH IN NORTHEASTERN LOUISIANA... NORTHEASTERN MADISON PARISH IN NORTHEASTERN LOUISIANA... SOUTHWESTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI... NORTHWESTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI... * UNTIL 700 PM CDT * AT 610 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAGLE BEND...OR 11 MILES SOUTHWEST OF VALLEY PARK...MOVING WEST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... SONDHEIMER...OMEGA...ALSATIA AND MANSFORD AROUND 625 PM CDT. TENDAL AROUND 650 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RICHMOND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3269 9134 3266 9090 3240 9088 3233 9140 TIME...MOT...LOC 2310Z 084DEG 28KT 3256 9103 HAIL...<.75IN WIND...60MPH $$ CME
1 follow-up statement
366
WWUS54 KJAN 242331
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT WED JUN 24 2015
MSC055-149-242341-
/O.CAN.KJAN.SV.W.0231.000000T0000Z-150625T0000Z/
ISSAQUENA MS-WARREN MS-
631 PM CDT WED JUN 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ISSAQUENA AND
NORTHWESTERN WARREN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3269 9134 3266 9113 3264 9115 3262 9115
3260 9114 3259 9113 3259 9110 3252 9110
3250 9112 3248 9112 3247 9111 3237 9111
3233 9140
TIME...MOT...LOC 2331Z 084DEG 28KT 3254 9123
$$
LAC035-065-250000-
/O.CON.KJAN.SV.W.0231.000000T0000Z-150625T0000Z/
EAST CARROLL LA-MADISON LA-
631 PM CDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTH CENTRAL EAST CARROLL AND NORTH CENTRAL MADISON PARISHES...
AT 631 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SONDHEIMER...
OR 9 MILES NORTH OF TALLULAH...MOVING WEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
TENDAL AROUND 650 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
RICHMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3269 9134 3266 9113 3264 9115 3262 9115
3260 9114 3259 9113 3259 9110 3252 9110
3250 9112 3248 9112 3247 9111 3237 9111
3233 9140
TIME...MOT...LOC 2331Z 084DEG 28KT 3254 9123
HAIL...<.75IN
WIND...60MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:22 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 24, 4:22 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT WED JUN 24 2015
.DISCUSSION...IT HAS BEEN AN ACTIVE AFTERNOON IN TERMS OF STORMS
ACROSS THE AREA. OUTFLOW FROM THIS MORNINGS MCS THAT WAS LOCATED
ACROSS SOUTHERN ALABAMA/WESTERN FLORIDA HAS HELPED INITIATE
SCATTERED THUNDERSTORMS ACROSS THE SOUTHERN PORTION OF THE CWA THIS
AFTERNOON AND THESE STORMS HAVE MOVED TO THE WEST. ANOTHER GROUP OF
STORMS HAVE ALSO DEVELOPED ACROSS NORTHERN MISSISSIPPI AND MOVED
SOUTH INTO THE DELTA REGION. GIVEN AMPLE INSTABILITY...NEARLY 5OOO
J/KG OF SBCAPE PER THIS MORNINGS MICROBURST ANALYSIS AND GOOD LAPSE
RATES...THESE STORMS HAVE BEEN RATHER ROBUST ACROSS THE REGION
DESPITE NOT SO FAVORABLE WIND SHEAR. SOME DAMAGING WINDS HAVE BEEN
REPORTED IN THESE STORMS ALONG WITH MOSTLY SUBSEVERE HAIL. THESE
STORMS HAVE ALSO BEEN PROLIFIC LIGHTNING PRODUCERS THIS AFTERNOON.
HI-RES MODEL GUIDANCE IS NOT TERRIBLE IN ITS DEPICTION OF THE
ACTIVITY THIS AFTERNOON. IT SHOWS THAT THE STORMS ACROSS THE SOUTH
WILL CONTINUE TO MOVE WEST THROUGH THE AFTERNOON AND INTO THE EARLY
EVENING BEFORE DIMINISHING. MOST OF THE NIGHT SHOULD REMAIN QUIET BUT
WARM AND MUGGY AGAIN.
CONDITIONS ON THURSDAY WILL ONCE AGAIN BE ON THE WARM SIDE THOUGH
HIGH TEMPERATURES SHOULD NOT BE QUITE AS WARM AS THEY HAVE BEEN THE
LAST FEW DAYS GIVEN THE UPPER RIDGE BEGINS TO BREAK DOWN. THAT BEING
SAID...DEWPOINTS SHOULD REMAIN QUITE HIGH PARTICULARLY IN THE
NORTHWEST AND NORTH SECTIONS OF THE CWA. THIS WILL CONTINUE TO BRING
HEAT INDICES INTO THE 105-110 RANGE FOR ANOTHER DAY. THAT BEING
SAID...WE HAVE CONTINUED THE HEAT ADVISORY FOR THIS PORTION OF THE
REGION. LOCATIONS OUTSIDE OF THE ADVISORY...DEWPOINTS SHOULD BE LOWER
AND KEEP HEAT INDICES LOWER THAN THE 105 THRESHOLD. AFTERNOON
CONVECTION WILL ONCE AGAIN BE POSSIBLE THOUGH HI-RES GUIDANCE
SUGGESTS LOWER COVERAGE THAN TODAY AND MAINLY IN THE SOUTH.
COME FRIDAY THROUGH THE WEEKEND...RAIN CHANCES WILL CONTINUE TO
INCREASE AS COLD FRONT DROPS SOUTH INTO THE REGION. THIS WILL BRING
GREATER RAIN CHANCES AND A DROP IN TEMPERATURES INTO THE 80S. THE
FRONT LOOKS TO CLEAR THE REGION ON SUNDAY WITH THE UPPER TROUGH
SWINGING THROUGH AND ENDING RAIN CHANCES FROM NORTH TO SOUTH. PWATS
WILL INCREASE ACROSS THE REGION FROM LATE MONDAY THROUGH WEDNESDAY AS
WE GO BACK TO DIURNAL CHANCES OF RAIN. MODELS CONTINUE TO SHOW
SLIGHTLY COOLER TEMPS COMING BACK WITH HIGHS MAINLY IN THE 80S WITH
LOWS IN THE 60S TO LOWER 70S. SOME LOCATIONS MAY DIP INTO THE LOWER
60S ON SUNDAY NIGHT. /28/17/
&&
.AVIATION...PERIODS OF MVFR/IFR CEILINGS AND/OR VISIBILITIES ARE
EXPECTED THIS AFTERNOON DUE TO SCATTERED CONVECTION THAT'S
DEVELOPING ACROSS THE AREA. SOME STORMS THIS AFTERNOON AND EVENING
COULD BE SEVERE AND CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 52
KNOTS OR GREATER. HAIL CANNOT BE RULED OUT WITH THE MOST INTENSE
STORMS. IN ADDITION...HEAVY DOWNPOURS AND VERY FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED TO ACCOMPANY TODAY'S ACTIVITY.
CONVECTION WILL BEGIN TO WANE IN COVERAGE AS DAYTIME HEATING IS LOST
THIS EVENING AFTER SUNSET. WINDS WILL SUBSIDE TO LIGHT TO CALM
OVERNIGHT INTO THURSDAY MORNING. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 93 74 90 / 25 36 35 48
MERIDIAN 73 94 74 90 / 23 43 34 59
VICKSBURG 75 93 75 91 / 29 32 33 37
HATTIESBURG 75 92 74 91 / 23 46 31 49
NATCHEZ 75 92 74 90 / 29 41 24 39
GREENVILLE 76 95 75 92 / 26 25 32 42
GREENWOOD 74 94 75 90 / 23 23 32 54
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MSZ018-019-025>041.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ042>053.
LA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR LAZ007>009-015.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ016-023-025.
AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ074-075.
&&
28/19/17Hazardous weather outlook, Jun 24, 3:45 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 345 PM CDT WED JUN 24 2015 ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-251200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 345 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY... SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN THURSDAY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY FROM NOW THROUGH AND 9 PM. DAMAGING WIND GUSTS OF 60 MPH AND HIGHER ARE POSSIBLE AND WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER SOME HAIL CANNOT BE RULED OUT. NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER 90S AND HEAT INDICIES FROM 105 TO 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. MSZ026>033-036>039-251200- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE- 345 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY... SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN THURSDAY THERE IS GREATER CONFIDENCE THAT SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...MAINLY FROM NOW THROUGH 9 PM. DAMAGING WIND GUSTS OF 60 MPH AND HIGHER ARE POSSIBLE AND WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER...HAIL CANNOT BE RULED OUT. NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED THROUGH THIS EVENING...AND AGAIN THURSDAY AFTERNOON. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER 90S AND HEAT INDICIES FROM 105 TO 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ023-025-MSZ042>053-251200- FRANKLIN-TENSAS-YAZOO-MADISON-LEAKE-NESHOBA-KEMPER-WARREN-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- 345 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY... SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT EXCESSIVE HEAT THREAT...ELEVATED TIMING...MAINLY THROUGH THE REST OF THIS AFTERNOON THERE IS GREATER CONFIDENCE THAT SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...MAINLY FROM NOW THROUGH 9 PM. DAMAGING WIND GUSTS OF 60 MPH AND HIGHER ARE POSSIBLE AND WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER...HAIL CANNOT BE RULED OUT. NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER 90S AND HEAT INDICIES FROM 105 TO 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ016-251200- MADISON- 345 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY... SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT EXCESSIVE HEAT THREAT...ELEVATED TIMING...MAINLY THROUGH THE REST OF THIS AFTERNOON SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY FROM NOW THROUGH AND 9 PM. DAMAGING WIND GUSTS OF 60 MPH AND HIGHER ARE POSSIBLE AND WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER SOME HAIL CANNOT BE RULED OUT. NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER 90S AND HEAT INDICIES FROM 105 TO 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ024-026-MSZ054>066-072>074-251200- CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 345 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY... SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT EXCESSIVE HEAT THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN THURSDAY THERE IS GREATER CONFIDENCE THAT SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...MAINLY FROM NOW THROUGH AND 9 PM. DAMAGING WIND GUSTS OF 60 MPH AND HIGHER ARE POSSIBLE AND WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER...HAIL CANNOT BE RULED OUT. NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. INCREASED HEAT AND HUMIDITY WILL KEEP INCREASED LEVELS OF HEAT STRESS OVER THE OUTLOOK AREA THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER 90S AND HEAT INDICIES WILL CLIMB TO AROUND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. SIGNIFICANT...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES FOR ONE TO THREE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 24, 5:11 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL WINONA 33.49N 89.73W
06/24/2015 E0.50 INCH MONTGOMERY MS EMERGENCY MNGR
DIME SIZED HAIL FELL IN WINONA.
0310 PM TSTM WND DMG GEORGETOWN 31.87N 90.16W
06/24/2015 COPIAH MS PUBLIC
NUMEROUS TREES DOWN IN THE GEORGETOWN AREA. REPORTED BY
PUBLIC
0320 PM TSTM WND DMG 10 SE CRYSTAL SPRINGS 31.89N 90.23W
06/24/2015 COPIAH MS EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE HOPEWELL COMMUNITY. REPORTED
BY EMERGENCY MANAGEMENT
0335 PM TSTM WND DMG HAZLEHURST 31.86N 90.39W
06/24/2015 COPIAH MS EMERGENCY MNGR
NUMEROUS TREES DOWN AROUND HAZLEHURST. REPORTED BY
EMERGENCY MANAGEMENT
0340 PM TSTM WND DMG WESSON 31.70N 90.40W
06/24/2015 COPIAH MS EMERGENCY MNGR
A FEW TREES DOWN IN WESSON. REPORTED BY EMERGENCY
MANAGEMENT
&&Special weather statement, Jun 24, 5:19 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT WED JUN 24 2015
MSZ033-038-039-242245-
OKTIBBEHA MS-NOXUBEE MS-WINSTON MS-
519 PM CDT WED JUN 24 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WINSTON...
SOUTHEASTERN OKTIBBEHA AND NORTHWESTERN NOXUBEE COUNTIES...
AT 518 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR OKTOC TO NEAR MILLCREEK. THESE
STORMS WERE NEARLY STATIONARY.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
OKTOC AND SESSUMS AROUND 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3312 8871 3314 8904 3346 8894 3344 8867
3329 8867 3329 8865
TIME...MOT...LOC 2218Z 297DEG 1KT 3337 8880 3316 8890
ECLocal storm report, Jun 24, 5:31 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM TSTM WND DMG 3 SW MILL CREEK 31.66N 89.00W
06/24/2015 JONES MS EMERGENCY MNGR
TREE FELL ONTO A TELEPHONE LINE IN THE MYRICK COMMUNITY.
0146 PM TSTM WND DMG 3 S MOUNT OLIVE 31.71N 89.65W
06/24/2015 COVINGTON MS EMERGENCY MNGR
TREES WERE BLOWN DOWN ALONG WATER WELL ROAD. TREES WERE
BLOWN DOWN ALONG ELM ROAD AND BOOTH LANE OFF OF DAN
EASTERLING ROAD. A TREE WAS BLOWN DOWN ONTO A POWERLINE
ON BURTONS CREEK ROAD.
0153 PM LIGHTNING 5 WNW COLLINS 31.68N 89.64W
06/24/2015 COVINGTON MS EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE ON JERRY DRIVE.
0155 PM TSTM WND DMG 3 E LONE STAR 31.63N 89.69W
06/24/2015 COVINGTON MS EMERGENCY MNGR
TREES WERE BLOWN DOWN ON BOOTH LANE NEAR VIRGIL ROAD.
0236 PM TSTM WND DMG 1 NNW ELLIOTT 33.70N 89.76W
06/24/2015 GRENADA MS UTILITY COMPANY
POWERLINE WAS BLOWN DOWN.
0244 PM TSTM WND DMG MAGEE 31.87N 89.73W
06/24/2015 SIMPSON MS LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN.
0244 PM TSTM WND DMG 4 N CLEM 31.77N 89.80W
06/24/2015 SIMPSON MS LAW ENFORCEMENT
TREES DOWN ALONG HWY 541 SOUTH NEAR THE SIMPSON AND
JEFFERSON DAVIS COUNTY LINE.
0425 PM HAIL JACKSON 32.32N 90.21W
06/24/2015 E1.00 INCH HINDS MS PUBLIC
REPORTED IN NORTHEAST JACKSON. RELAYED VIA SOCIAL MEDIA.
0430 PM TSTM WND DMG JACKSON 32.32N 90.21W
06/24/2015 HINDS MS PUBLIC
SEVERAL TREES AND NUMEROUS TREE LIMBS WERE SNAPPED AND
BLOWN DOWN IN NORTH JACKSON. REPORT VIA SOCIAL MEDIA.
&&
JCULINLocal storm report, Jun 24, 5:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD JACKSON 32.32N 90.21W
06/24/2015 HINDS MS PUBLIC
FLOODING ALONG LAWRENCE ROAD. REPORT VIA SOCIAL MEDIA.
&&
JCULINLocal storm report, Jun 24, 5:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG 3 SW BLAINE 33.58N 90.56W
06/24/2015 SUNFLOWER MS PUBLIC
SEVERAL LIMBS DOWN. TIN PEELED OFF A ROOF. REPORTED BY
PUBLIC
0353 PM TSTM WND DMG BLAINE 33.61N 90.52W
06/24/2015 SUNFLOWER MS LAW ENFORCEMENT
TREE DOWN IN BLAINE. REPORTED BY SHERIFF.
&&Special weather statement, Jun 24, 6:04 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 604 PM CDT WED JUN 24 2015 MSZ038-039-046-242345- NOXUBEE MS-WINSTON MS-KEMPER MS- 604 PM CDT WED JUN 24 2015 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WINSTON... SOUTHWESTERN NOXUBEE AND WESTERN KEMPER COUNTIES UNTIL 645 PM CDT... AT 603 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF VERNON TO NEAR BLACKWATER. THESE STORMS WERE NEARLY STATIONARY. WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3264 8855 3260 8877 3312 8901 3314 8880 TIME...MOT...LOC 2303Z 070DEG 1KT 3305 8885 3268 8867 EC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:38 AM CDT | Special Weather Statement | JAN | Clay | 37 min |
| Jun 24, 1:17 AM CDT | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha, Webster | 43 min |
| Jun 24, 4:08 AM CDT | Special Weather Statement | JAN | Clarke | 37 min |
| Jun 24, 4:47 AM CDT | Special Weather Statement | JAN | Clarke | 28 min |
| Jun 24, 11:14 AM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Jun 24, 11:22 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 53 min |
| Jun 24, 12:03 PM CDT | Special Weather Statement | JAN | Lamar | 27 min |
| Jun 24, 12:06 PM CDT | Special Weather Statement | JAN | Jones | 39 min |
| Jun 24, 12:12 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 15 min |
| Jun 24, 12:37 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 38 min |
| Jun 24, 1:06 PM CDT | Special Weather Statement | JAN | Covington | 24 min |
| Jun 24, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 64 min |
| Jun 24, 1:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Lamar | 63 min |
| Jun 24, 1:13 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 27 min |
| Jun 24, 1:39 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 66 min |
| Jun 24, 1:41 PM CDT | Special Weather Statement | JAN | Smith | 34 min |
| Jun 24, 1:46 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Lamar | 119 min |
| Jun 24, 2:24 PM CDT | Special Weather Statement | JAN | Montgomery | 36 min |
| Jun 24, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 66 min |
| Jun 24, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence | 64 min |
| Jun 24, 2:28 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 47 min |
| Jun 24, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 59 min |
| Jun 24, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 57 min |
| Jun 24, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 38 min |
| Jun 24, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 63 min |
| Jun 24, 3:44 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Jun 24, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 54 min |
| Jun 24, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 38 min |
| Jun 24, 4:28 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Jun 24, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 62 min |
| Jun 24, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 58 min |
| Jun 24, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 50 min |
| Jun 24, 5:08 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 37 min |
| Jun 24, 5:19 PM CDT | Special Weather Statement | JAN | Oktibbeha | 26 min |
| Jun 24, 5:56 PM CDT | Flash Flood Warning | JAN | Yazoo | 94 min |
| Jun 24, 6:04 PM CDT | Special Weather Statement | JAN | Kemper | 41 min |
| Jun 24, 6:21 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 54 min |
| Jun 24, 6:13 PM CDT | Special Weather Statement | JAN | Concordia | 32 min |
| Jun 24, 6:52 PM CDT | Special Weather Statement | JAN | Morehouse, Richland, West Carroll | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.